Delayed recovery from ertapenem induced encephalopathy: case-report and a possible mechanism.

Related Articles

Delayed recovery from ertapenem induced encephalopathy: case-report and a possible mechanism.

Int J Clin Pharm. 2013 Jun 26;

Authors: Shea YF, Mok MY, Cheng KC, Hon FK, Chu LW

Abstract
Case The objective of this case report is to report a patient with moderate renal impairment who developed ertapenem-induced encephalopathy with delayed recovery of up to 2 weeks despite receiving and appropriately adjusted dosage of ertapenem. The patient was managed conservatively with full recovery. Carbapenem related neurotoxicity most commonly manifests as seizure with an estimated incidence of 3 %. There are increasing reports of encephalopathy being related to ertapenem and most commonly subsides within days and extended recovery of up to 2 weeks have only been reported in patients with end-stage renal failure. Conclusions Prolonged ertapenem induced encephalopathy can occur in patients with moderate renal impairment. These patients can be managed conservatively and they should make a complete recovery.

PMID: 23801127 [PubMed - as supplied by publisher]

Deja un comentario

Este sitio usa Akismet para reducir el spam. Aprende cómo se procesan los datos de tus comentarios.